Alert archive / Iowa / Snow Advisories in 2007

Snow Advisory 2, NWS Des Moines, IA

February 11, 200714 counties in Iowa

NWS Des Moines, IA issued this snow advisory at Feb 11, 2007, 3:41 PM CST for 14 counties in Iowa. It took effect at Feb 11, 2007, 6:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2007, 3:41 PM CST (21:41 UTC)
In effect from
Feb 11, 2007, 6:00 PM CST
Expired
Feb 11, 2007, 11:38 PM CST
In force
6 hr
Issued by
NWS Des Moines, IA

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 138 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 112141
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
341 PM CST SUN FEB 11 2007

...A PERIOD OF SNOW NORTH TONIGHT AND A WINTER STORM TO START THE
WORK WEEK FOR MONDAY INTO TUESDAY...

.THE FIRST OF TWO WEATHER SYSTEMS WILL AFFECT PORTIONS OF NORTHERN
IOWA THIS EVENING AND OVERNIGHT TONIGHT WITH A PERIOD OF MODERATE
SNOW. THERE WILL ALSO BE A MIXTURE OF LIGHT FREEZING PRECIPITATION
ACROSS CENTRAL IOWA THROUGH THE EARLY EVENING HOURS BEFORE ALL
PRECIPITATION CHANGES OVER TO LIGHT SNOW. 

THE SECOND WEATHER SYSTEM WILL ARRIVE MONDAY AFTERNOON. ALTHOUGH
DETAILS REGARDING SNOW AMOUNTS AND PRECIPITATION TYPE WILL BE
BETTER DEFINED LATE TONIGHT AND MONDAY...A SIGNIFICANT WINTER
STORM WILL AFFECT CENTRAL AND SOUTHERN IOWA. LOW PRESSURE IS EXPECTED
TO DEVELOP OVER THE ROCKIES LATER TODAY AND SLOWLY MOVE INTO THE
SOUTHERN PLAINS AND LOWER OHIO RIVER VALLEY BY EARLY MONDAY. A
LARGE AREA OF SNOW ...WHICH MAY BE HEAVY AND WIND BLOWN AT TIMES...
IS FORECAST NORTH OF THIS TRACK FOR THE SOUTHERN HALF OF IOWA AND
ADJACENT STATES FROM MONDAY EVENING INTO TUESDAY MORNING.

IAZ004>007-015>017-023>028-039-120545-
/O.NEW.KDMX.SN.Y.0002.070212T0000Z-070212T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO
341 PM CST SUN FEB 11 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY. 

.A FAST MOVING UPPER LEVEL DISTURBANCE IS EXPECTED TO BRING A 3 TO
6 HOUR PERIOD OF MODERATE SNOW TO NORTHERN IOWA THIS EVENING
THROUGH EARLY MONDAY MORNING RESULTING IN A NARROW BAND OF SNOW OF
BETWEEN 2 TO 4 INCHES ALONG AND NORTH OF HIGHWAY 20. THOUGH WIND
IS NOT EXPECTED TO BE A PROBLEM WITH THE SNOWFALL...VISIBILITY MAY
DROP TO BELOW A MILE AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ044>050-057>062-070>075-081>086-092>097-120545-
/O.EXT.KDMX.WS.A.0003.070212T1200Z-070213T1800Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
341 PM CST SUN FEB 11 2007

...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY MORNING. 

MODERATE SNOW IS EXPECTED TO DEVELOP LATE MONDAY AFTERNOON OVER
MUCH OF CENTRAL AND SOUTHERN IOWA...CONTINUING THROUGH THE NIGHT
BEFORE DIMINISHING TUESDAY MORNING. FREEZING DRIZZLE MIXED WITH
LIGHT SNOW WILL PRECEDE THE MAIN AREA OF SNOW THROUGH MONDAY
AFTERNOON BEFORE THE MIXTURE SWITCHES TO ALL SNOW. AS THE SYSTEM
PULLS AWAY TUESDAY...BLOWING AND DRIFTING SNOW MAY ALSO OCCUR AS
WINDS INCREASE FROM THE NORTH OVER MUCH OF IOWA.

UNCERTAINTIES REGARDING SNOW AMOUNTS AND PRECIPITATION TYPE STILL EXIST.
CURRENT ESTIMATES SUGGEST ANYWHERE FROM FOUR TO EIGHT INCHES OF SNOW
WITH ISOLATED HIGHER AMOUNTS OVER FAR SOUTHERN IOWA WITH THE LOW END
OF THAT RANGE NORTH...AND THE HIGHER END SOUTHEAST.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND
STATEMENTS FOR UPDATED INFORMATION.

$$

REV
2 follow-up statements
000 
WWUS43 KDMX 120303
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CST SUN FEB 11 2007

...A PERIOD OF SNOW NORTH TONIGHT AND A WINTER STORM TO START THE
WORK WEEK FOR MONDAY INTO TUESDAY...

.A RAPIDLY MOVING SYSTEM WILL BRING SNOW MODERATE AT TIMES TO
NORTHERN IOWA.

THE SECOND WEATHER SYSTEM WILL ARRIVE MONDAY AFTERNOON. A
SIGNIFICANT WINTER STORM WILL LIKELY AFFECT CENTRAL AND SOUTHERN
IOWA AS THE SYSTEM TRACKS SOUTH OF IOWA. SNOW...WHICH MAY BE
HEAVY AND WIND BLOWN AT TIMES... IS FORECAST NORTH OF THIS TRACK
FOR THE SOUTHERN HALF OF IOWA AND ADJACENT STATES FROM MONDAY
EVENING INTO TUESDAY MORNING.

IAZ004>007-015>017-023>028-039-121030-
/O.CON.KDMX.SN.Y.0002.000000T0000Z-070212T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO
903 PM CST SUN FEB 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

.SNOWFALL TOTALS OF 3 TO 5 INCHES ARE EXPECTED BY EARLY MONDAY
MORNING. THE VISIBILITY AT TIMES WILL BE REDUCED TO LESS THAN ONE
MILE. WIND IS NOT FORECAST TO BE A PROBLEM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ044>050-057>062-070>075-081>086-092>097-121030-
/O.CON.KDMX.WS.A.0003.070212T1200Z-070213T1800Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
903 PM CST SUN FEB 11 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY
THROUGH TUESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY
THROUGH TUESDAY MORNING. 

MODERATE SNOW IS EXPECTED TO DEVELOP LATE MONDAY AFTERNOON OVER
MUCH OF CENTRAL AND SOUTHERN IOWA...CONTINUING THROUGH THE NIGHT
BEFORE DIMINISHING TUESDAY MORNING. FREEZING DRIZZLE MIXED WITH
LIGHT SNOW WILL PRECEDE THE MAIN AREA OF SNOW THROUGH MONDAY
AFTERNOON BEFORE THE MIXTURE SWITCHES TO ALL SNOW. AS THE SYSTEM
PULLS AWAY TUESDAY...BLOWING AND DRIFTING SNOW MAY ALSO OCCUR AS
WINDS INCREASE FROM THE NORTH OVER MUCH OF IOWA.

UNCERTAINTIES REGARDING SNOW AMOUNTS AND PRECIPITATION TYPE STILL
EXIST. CURRENT ESTIMATES SUGGEST ANYWHERE FROM FOUR TO EIGHT
INCHES OF SNOW WITH ISOLATED HIGHER AMOUNTS OVER FAR SOUTHERN
IOWA WITH THE LOW END OF THAT RANGE NORTH...AND THE HIGHER END
SOUTHEAST.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND
STATEMENTS FOR UPDATED INFORMATION.

$$
000 
WWUS43 KDMX 120538
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CST SUN FEB 11 2007

...A WINTER STORM TO START THE WORK WEEK FOR MONDAY INTO
TUESDAY...

.A WEATHER SYSTEM WILL ARRIVE MONDAY AFTERNOON IN THE UPPER MIDWEST.
A SIGNIFICANT WINTER STORM WILL LIKELY AFFECT CENTRAL AND
SOUTHERN IOWA AS THE SYSTEM TRACKS SOUTH OF IOWA. SNOW...WHICH MAY
BE HEAVY AND WIND BLOWN AT TIMES... IS FORECAST NORTH OF THIS
TRACK FOR THE SOUTHERN HALF OF IOWA AND ADJACENT STATES FROM
MONDAY EVENING INTO TUESDAY MORNING.

IAZ004>007-015>017-023>028-039-120645-
/O.CAN.KDMX.SN.Y.0002.000000T0000Z-070212T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO
1138 PM CST SUN FEB 11 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE SNOW
ADVISORY. 

SNOWFALL THIS EVENING HAS RANGED FROM 1 TO 4 INCHES. ANY ADDITIONAL
SNOWFALL EXPECTED WILL BE AROUND AN INCH OR LESS.

$$

IAZ044>050-057>062-070>075-081>086-092>097-121030-
/O.CON.KDMX.WS.A.0003.070212T1200Z-070213T1800Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1138 PM CST SUN FEB 11 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY
THROUGH TUESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY
THROUGH TUESDAY MORNING. 

MODERATE SNOW IS EXPECTED TO DEVELOP LATE MONDAY AFTERNOON OVER
MUCH OF CENTRAL AND SOUTHERN IOWA...CONTINUING THROUGH THE NIGHT
BEFORE DIMINISHING TUESDAY MORNING. FREEZING DRIZZLE MIXED WITH
LIGHT SNOW WILL PRECEDE THE MAIN AREA OF SNOW THROUGH MONDAY
AFTERNOON BEFORE THE MIXTURE SWITCHES TO ALL SNOW. AS THE SYSTEM
PULLS AWAY TUESDAY...BLOWING AND DRIFTING SNOW MAY ALSO OCCUR AS
WINDS INCREASE FROM THE NORTH OVER MUCH OF IOWA.

UNCERTAINTIES REGARDING SNOW AMOUNTS AND PRECIPITATION TYPE STILL
EXIST. CURRENT ESTIMATES SUGGEST ANYWHERE FROM FOUR TO EIGHT
INCHES OF SNOW WITH ISOLATED HIGHER AMOUNTS OVER FAR SOUTHERN
IOWA WITH THE LOW END OF THAT RANGE NORTH...AND THE HIGHER END
SOUTHEAST.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND
STATEMENTS FOR UPDATED INFORMATION.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Feb 11, 2:55 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 11, 2:55 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
255 PM CST SUN FEB 11 2007

.DISCUSSION...
PLENTY OF ISSUES IN THE FORECAST THROUGH TUESDAY WITH SYSTEM PASSING
THROUGH THE REGION.  WARM FRONT IS ACROSS NORTHERN IOWA THIS
AFTERNOON WITH READINGS RISING ABOVE FREEZING FOR THE FIRST TIME IN
JUST OVER TWO WEEKS...MAINLY SOUTH OF HIGHWAY 20.  THE WARMING WAS
AIDED BY A FEW HOURS OF SUNSHINE AS CLOUDS ERODED QUICKLY FROM THE
SOUTH THIS MORNING.  HOWEVER...CLDS RAPIDLY ADVANCING INTO THE WEST
AHEAD OF WEAK UPPER WAVE IN WESTERN NEBRASKA.  ISENTROPIC LIFT WL
INCREASE CONSIDERABLY THIS EVENING AHEAD OF THIS APPROACHING WAVE
WITH PDEF FALLING QUICKLY ACRS THE NORTH.  EXPECT A MIXTURE OF
RAIN/SNOW INITIALLY CHANGING TO ALL SNOW RATHER QUICKLY AS FORCING
INCREASES AND SOUNDING CRASH BELOW ZERO.  BOTH GFS AND NAM SUGGESTED
A RATHER INTENSE NARROW BAND OF FORCING IN NORTHERN IOWA THIS
EVENING INTO THE EARLY MORNING HOURS.  THIS WL PRODUCE A NARROW
SWATH OF ACCUMULATING SNOW IN NORTHERN IA WITH SOME MODERATE AMOUNTS
IN A SHORT PERIOD OF TIME.  HAVE OPTED TO GO WITH ADVISORY IN
NORTHERN THREE TIERS TONIGHT FOR THIS SNOWFALL WHERE 2 TO 5 INCHES
ARE POSSIBLE.

GFS AND NAM CONTINUE TO SLOW WITH PROGRESSION OF SYSTEM THROUGH THE
REGION.  MID LEVELS DRY ON MONDAY WITH LITTLE IF ANY FORCING PRESENT
THROUGH MUCH OF THE DAY.  SOUNDINGS INDICATIVE OF FZDZ FOR MUCH OF
THE DAY AND HAVE ADDED TO THE GRIDS.  WATCH IS QUITE BORDER LINE ON
MONDAY AND HAD THOUGHT OF BACKING IT UP TO 18Z OR 00Z.  HOWEVER...
THREAT REMAINS FOR HEADLINES IN CONSIDERATION OF THE PSBL FREEZING
DRIZZLE.  ISENTROPIC LIFT AND QG FORCING INCREASE BY LATE IN THE DAY
AS WAVE BEGINS TO CROSS THE PLAINS.  EXPECT SNOW RATES TO PICK UP
ACRS THE SOUTHWEST BY LATE AFTERNOON AND SPREAD NORTHEAST DURING THE
NIGHT.  FOCUS OF BEST FORCING REMAINS ACRS THE SOUTH WHERE HIGHEST
SNOW RATES ARE EXPECTED.  GFS AND NAM ARE NOT NEARLY AS HIGH WITH
AMOUNTS AS YESTERDAYS RUNS...BUT STILL APPROACH WARNING CRITERIA IN
THE SOUTHERN TWO OR THREE TIERS.  IN ADDITION...PRES GRADIENT REALLY
TIGHTENS BY LATER MONDAY NIGHT AND EXPECT BLOWING SNOW TO BECOME AND
ISSUE DURING THE EARLY MORNING HOURS.  THE SLOWING OF THE SYSTEM
EXTENDS THE PCPN INTO TUESDAY ACRS THE CWA AND THEREFORE HAVE
EXTENDED WATCH TIL 18Z ON TUESDAY.  BLOWING SNOW WL ALSO CONTINUE
INTO TUESDAY AS GRADIENT REMAINS TIGHT AROUND DEEPENING SFC LOW.
SO...WSW WL HIGHLIGHT FZDZ POTENTIAL FOR MONDAY THEN ACCUMULATING
SNOWFALL MONDAY NIGHT INTO TUESDAY MORNING ALONG WITH THE INCREASING
BLOWING SNOW PROBLEM AS WELL.

EXTENDED STILL REMAIN COLD THROUGH MID WEEK AS CANADIAN HIGH DROPS
INTO THE PLAINS.  SOME MODERATION EXPECTED TOWARD THE WEEKEND AS
UPPER RIDGING TRIES TO MOVE FROM THE WEST COAST TOWARD THE EAST AND
BROADEN.  APPEARS THAT A WAVE WL DROP DOWN BACKSIDE OF EASTERN TROF
BY LATE IN THE WORK WEEK WITH INCREASING THREAT OF SNOW.  CHANCES
HAVE BEEN INCREASED FOR FRIDAY NIGHT BUT LIKELY SOME ADJUSTMENT WL
BE NEEDED AS TIMING BECOMES BETTER DEFINED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY 6 PM TO 6AM
TONIGHT.  IAZ004>007-015>017-023>028-039.
WINTER STORM WATCH ALONG AND SOUTH OF HIGHWAY 30 MONDAY THROUGH 12
PM TUESDAY.  IAZ044>050-057>062-070>075-081>086-092>097.

&&

COGIL
Hazardous weather outlook, Feb 11, 3:28 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CST SUN FEB 11 2007

IAZ004>007-015>017-023>028-039-121145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
328 PM CST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA
ALONG AND NORTH OF HIGHWAY 20.

.DAY ONE...TONIGHT

PERIODS OF MODERATE SNOW WILL MOVE ACROSS THE AREA TONIGHT WITH
A BAND OF SNOW EXPECTED TO DEVELOP THIS EVENING THEN MOVE ACROSS
THE AREA OVERNIGHT. SNOWFALL ACCUMULATIONS UP TO 3 INCHES WILL BE
COMMON...THOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

A SNOW ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ACCUMULATING SNOWFALL IS POSSIBLE LATE MONDAY AND MONDAY NIGHT
HOWEVER AT THIS TIME IT APPEARS THAT THE HEAVIER ACCUMULATIONS
WILL BE TO THE SOUTH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS WILL
BE APPRECIATED.

IAZ044>050-057>062-070>075-081>086-092>097-121145-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
328 PM CST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA ALONG AND SOUTH OF HIGHWAY 30.

.DAY ONE...TONIGHT

FOR AN AREA BOUNDED BY HIGHWAY 20 TO HIGHWAY 30...A PERIOD OF LIGHT
SNOW...POSSIBLY MIXED WITH LIGHT RAIN OR LIGHT FREEZING RAIN WILL
OCCUR THIS EVENING BEFORE CHANGING OVER TO LIGHT SNOW WITH LITTLE
ACCUMULATION EXPECTED. MINOR ICE ACCUMULATIONS ARE POSSIBLE BEFORE
THE MIXTURE BECOMES ALL LIGHT SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR LIGHT FREEZING DRIZZLE MIXED WITH LIGHT SNOW WILL
CONTINUE MONDAY MORNING. SNOW CHANCES WILL INCREASE MONDAY
AFTERNOON AND MODERATE SNOW IS THEN LIKELY THROUGH TUESDAY MORNING.
SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY TUESDAY
MORNING. IN ADDITION...INCREASING NORTHEAST WINDS OF 15 TO 25 MPH
WILL CAUSE BLOWING AND DRIFTING OF SNOW. VISIBILITY MAY DROP TO
ONE QUARTER OF A MILE OR LESS IN SNOW AND BLOWING SNOW
...ESPECIALLY MONDAY NIGHT AND TUESDAY MORNING. MINOR ADDITIONAL
ACCUMULATIONS ARE POSSIBLE TUESDAY MORNING BEFORE TAPERING TO
FLURRIES TUESDAY AFTERNOON.

A WINTER STORM WATCH IS IN EFFECT FOR THE AREA MONDAY MORNING
THROUGH TUESDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS WILL
BE APPRECIATED.

IAZ033>038-121145-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
328 PM CST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

LIGHT SNOW MIXED WITH LIGHT FREEZING RAIN IS POSSIBLE THIS EVENING
BEFORE THE MIXTURE CHANGES OVER TO LIGHT SNOW TONIGHT. LIGHT ICE
ACCUMULATIONS ARE POSSIBLE BEFORE THE MIXTURE CHANGES OVER TO ALL
LIGHT SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ACCUMULATING SNOWFALL IS POSSIBLE LATE MONDAY AND MONDAY NIGHT
HOWEVER AT THIS TIME IT APPEARS THAT THE HEAVIEST ACCUMULATIONS WILL
BE TO THE SOUTH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS WILL
BE APPRECIATED.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:55 AM CSTWinter Storm WatchDMXAdair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more25 hr

Nearby

Snow Advisories in Iowa, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.